MAUDE Adverse Event Report: SYNTHES GMBH 9MM/130 DEG TI CANN TFNA 200MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 9MM/130 DEG TI CANN TFNA 200MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.943S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in austria as follows: it was reported that on (b)(6) 2024, the patient underwent revision surgery due to a broken tfna nail.The patient was provided with a new implant.This report involves one (1) 9mm/130 deg ti cann tfna 200mm - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1 initial reporter address line 1: z.H.: dr.(b)(6).E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6: manufacturing location: monument, manufacturing date: 01-aug-2022, expiration date: 01-jul-2032, part number: 04.037.943s, 9mm/130 deg ti cann tfna 200mm - sterile, lot number: 1175p77 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final inspection met all inspection acceptance criteria.Tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.The photo/ xray was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo/ xray.The photo/x-rays investigation revealed that the 9mm/130 deg ti cann tfna 200mm - sterile was found broken across the spiral locking screw gab.The broken fragment is visible on x-rays.While no root cause can be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported the patient had non-union.The revision surgery was completed successfully and without surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed that the 9mm/130 deg ti cann tfna 200mm - sterile was found broken from the spiral locking screw gab.The broken fragment was returned for examination.Additionally the device exhibits signs of nicked but it could due to for the extraction process.While no root cause can be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.A dimensional inspection was not performed due to post manufacturing damage.A functional evaluation was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the 9mm/130 deg ti cann tfna 200mm - sterile would contribute to the complained device issue.Based on the investigation findings.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM/130 DEG TI CANN TFNA 200MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19012295
Report Number8030965-2024-04274
Device Sequence Number3809582
Product Code HSB
UDI-Device Identifier10886982098030
UDI-Public10886982098030
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.943S
Device Lot Number1175P77
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer04/08/2024
05/13/2024
06/11/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/02/2024
06/06/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown